MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX15; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX15; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX15RW30
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation- requested, not provided.(b)(4).The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, investigation conclusions code 11 has been referenced.A review of the device history record and product-release judgement record of the product code/lot# combination was conducted with no findings.(b)(4).
 
Event or Problem Description
The user facility reported that when the perfusionists were priming the capiox oxygenator pre-treatment, fluid leakage was observed.They replaced it with a new oxygenator and proceeded with the surgery.The same reservoir was used for the surgery.The patient impact and procedure outcome were not reported.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction.It was inadvertently reported the device return date was 09se2020 in section d9 of the initial report.However, the correct date 08sep2020 has been provided.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to update section h3, and to provide the completed investigation results.The actual sample was received for evaluation.Visual inspection of the revealed no breakage in the visible range.The red port cap for the blood cardioplegia port had been detached and not returned for evaluation.The actual sample was built into a circuit with tube, and then physiological saline solution (colored for better visibility) was circulated in the circuit at 5 l/min, which is the maximum flow rate applicable to rx15.As a result, no leak occurred.The blood channel of the actual sample was filled with physiological saline solution and the blood outlet port was occluded, and then air pressure of 2kgf/cm2 was applied to the blood channel from the blood inlet port.As a result, no leak occurred.The water channel of the heat exchanger was filled with water and the water outlet port was occluded, and then air pressure of 3kgf/cm2 was applied to the water channel from the water inlet port.As a result, no leak occurred.Ifu states: do not use an oxygenator and reservoir that leaks.Replace it with another capiox rx25 oxygenator and reservoir.Band all connections in the circuit.Ensure that all connected parts including the luer caps, the lock adapters and the port caps are securely affixed.Loose connections may cause contamination or a blood leak.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The investigation results verified the returned sample was of normal product.It is likely that a leak might have occurred from the connection between a port of the oxygenator and a tube; leak might have occurred from the connection between the blood cardioplegia port and a tube because the red port cap had been detached.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
CAPIOX RX15
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key10507929
Report Number9681834-2020-00180
Device Sequence Number2993000
Product Code DTZ
UDI-Device Identifier04987350771056
UDI-Public04987350771056
Combination Product (Y/N)N
Initial Reporter CountryCE
PMA/510(K) Number
K051997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberCX*RX15RW30
Device Lot Number180425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer09/09/2020
09/08/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date09/09/2020
09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1